By Sam Hamilton 9 Comments
Doctors tell Sinead O'Connor: 'You're not bipolar'
6 Oct 2013 16:20
The singer said she was brought to the edge by her medication and is trying to wean herself off them
Sinead OConnor has revealed doctors have discovered she doesnt have bipolar disorder and said: I can now get my life back.
The Nothing Compares 2 U singer was falsely diagnosed with the illness eight years ago.
And Sinead was left suicidal, suffering mental health breakdowns, and wanting to self harm because of the drugs she was prescribed.
She said: They are extremely debilitating drugs. Tiring to the extreme. Ironically, extremely depressing. They can cause suicidal or self-harm type thinking. They can mess up your menstrual cycle very badly and cause you to be incapacitated for a week before.
[They] f**k up your liver, your kidneys, your eyes, your appetite, your entire way of thinking and generally your entire life.
Sinead, 46, said she was diagnosed after she gave birth eight years ago.
She said: When my third child was 5 months old I became distressed over something extremely traumatic that happened. At the time I had not been working for some years and was taking care of the three children by myself. and doing a very good job of it too, even if I do say so myself.
I could possibly have been somewhat post-natal but I was certainly distressed because of the aforementioned traumatic event.
But the Bray star recently underwent three new diagnoses at hospitals around the country, and all found she definitely didnt have biopolar disorder.
Sinead who recently started a feud with Miley Cyrus has to continue taking the drugs she was prescribed until she can slowly wean herself from them.
She said: It is dangerous to stop suddenly or over the course of a year at least.
This is because of how these drugs affect receptors in your brain. They are the same drugs, some of them, that are used to treat epilepsy.
And Sinead has revealed that when she cancelled her tour last year it wasnt because of biopolar disorder as many believed but because she had tried to stop taking her medication cold turkey.
She said: When I became ill and left the last tour it was because I stopped the drugs too quickly and without medical supervision.
The illness was in fact what happens when you dont go about coming off these meds properly.
Im delighted to be able to say that after ten years of poisoning myself with these drugs and having to live with the extremely difficult side-effects of them I can shortly begin the very, very slow indeed, process of getting them out of my system and my life and getting my life back.